Bulletin of the American Mathematical Society

James Waddell Alexander 1888–1971

Leon W. Cohen

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 79, Number 5 (1973), 900-903.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183534964

Mathematical Reviews number (MathSciNet)
MR0316205

Zentralblatt MATH identifier
0267.01019

Citation

Cohen, Leon W. James Waddell Alexander 1888–1971. Bull. Amer. Math. Soc. 79 (1973), no. 5, 900--903. https://projecteuclid.org/euclid.bams/1183534964


Export citation

References

  • 1. O. Veblen and J. W. Alexander, Manifolds of n dimensions, Ann. of Math. (2) 14 (1913), 163-178.
  • 2. O. Veblen and J. W. Alexander, Manifolds of n dimensions, Bull. Amer. Math. Soc. 19 (1912/13), 391.
  • 3. J. W. Alexander, Proof of invariances of certain constants of analysis situs, Bull. Amer. Math. Soc. 20 (1913/14), 168.
  • 4. J. W. Alexander, Sur les cycles des surfaces algébriques et sur une définition topologique de l'invariant de Zeuthen-Segre, Rom. Accad. Lincei Rend. 23 (1914), 55-62.
  • 5. J. W. Alexander, A proof of the invariance of certain constants of analysis situs, Trans. Amer. Math. Soc. 16 (1915), 148-154.
  • 6. J. W. Alexander, Normal forms for one- and two-sided surfaces, Ann. of Math. (2) 16 (1915), 158-161.
  • 7. J. W. Alexander, Functions which map the interior of the unit circle upon simple regions, Ann. of Math. (2) 17 (1915), 12-22.
  • 8. J. W. Alexander, Some generalizations of the Jordan theorem, Bull. Amer. Math. Soc. 22 (1916), 492.
  • 9. J. W. Alexander, On the factorization of Cremona plane transformations, Bull. Amer. Math. Soc. 22 (1915/16), 279; Trans. Math. Soc. 17 (1916), 295-300.
  • 10. J. W. Alexander, Note on two three-dimensional manifolds with the same group, Trans. Amer. Math. Soc. 20 (1919), 339-342.
  • 11. J. W. Alexander, Note on Riemann spaces, Bull. Amer. Math. Soc. 26 (1919/20), 370-372.
  • 12. J. W. Alexander, A proof of Jordan's theorem about a simple closed curve, Ann. of Math. (2) 21 (1920), 180-184.
  • 13. O. Veblen and J. W. Alexander, On the equilibrium of a mass at rest, Trans. Amer. Math. Soc. 21 (1920), 446-450.
  • 14. O. Veblen and J. W. Alexander, On transformations with invariant points, Trans. Amer. Math. Soc. 23 (1922), 89-95.
  • 15. O. Veblen and J. W. Alexander, Some theorems on transformations with invariant points, Bull. Amer. Math. Soc. 28 (1922), 10.
  • 16. O. Veblen and J. W. Alexander, Theorem on the interior of a simply connected closed surface in three-space, Bull. Amer. Math. Soc. 28 (1922), 10.
  • 17. O. Veblen and J. W. Alexander, A proof and extension of the Jordan-Brouwer separation theorem, Trans. Amer. Math. Soc. 23 (1922), 333-349.
  • 18. O. Veblen and J. W. Alexander, Invariant points of a surface transformation of given class, Trans. Amer. Math. Soc. 25 (1923), 173-184.
  • 19. O. Veblen and J. W. Alexander, A lemma on systems of knotted curves, Proc. Nat. Acad. Sci. U. S. A. 9 (1923), 93-95.
  • 20. O. Veblen and J. W. Alexander, On the deformation of an n-cell, Proc. Nat. Acad. Sci. U. S. A. 9 (1923), 406-407.
  • 21. O. Veblen and J. W. Alexander, Invariant points of surface transformations, Bull. Amer. Math. Soc. 29 (1923), 116.
  • 22. O. Veblen and J. W. Alexander, The existence of closed geodesics on surfaces (Preliminary communication), Bull. Amer. Math. Soc. 29 (1923), 148-149.
  • 23. O. Veblen and J. W. Alexander, On the deformation of an n-cell, Bull. Amer. Math. Soc. 30 (1924), 10.
  • 24. O. Veblen and J. W. Alexander, On infinitely connected plane regions, Bull. Amer. Math. Soc. 30 (1924), 10.
  • 25. O. Veblen and J. W. Alexander, Note on Brouwer's fixed point theorem, Bull. Amer. Math. Soc. 30 (1924), 299-300.
  • 26. O. Veblen and J. W. Alexander, On the subdivision of 3-space by a polyhedron, Proc. Nat. Acad. Sci. U. S. A. 10 (1924), 6-8.
  • 27. O. Veblen and J. W. Alexander, An example of a simply connected surface bounding a region which is not simply connected, Proc. Nat. Acad. Sci. U. S. A. 10 (1924), 8-10.
  • 28. O. Veblen and J. W. Alexander, Remarks on a point set constructed by Antoine, Proc. Nat. Acad. Sci. U. S. A. 10 (1924), 10-12.
  • 29. O. Veblen and J. W. Alexander, New topological invariants expressible as tensors, Proc. Nat. Acad. Sci. U. S. A. 10 (1924), 99-101.
  • 30. O. Veblen and J. W. Alexander, On certain new topological invariants of a manifold, Proc. Nat. Acad. Sci. U. S. A. 10 (1924), 101-103.
  • 31. O. Veblen and J. W. Alexander, Topological invariants of manifolds, Proc. Nat. Acad. Sci. U. S. A. 10 (1924), 493-494.
  • 32. O. Veblen and J. W. Alexander, On the intersection invariants of a manifold, Proc. Nat. Acad. Sci. U. S. A. 11 (1925), 143-146.
  • 33. O. Veblen and J. W. Alexander, Note on a theorem by H. Kneser, Proc. Nat. Acad. Sci. U. S. A. 11 (1925), 250-251.
  • 34. O. Veblen and J. W. Alexander, On the decomposition of tensors, Ann. of Math. (2) 27 (1925/26), 421-423.
  • 35. O. Veblen and J. W. Alexander, Combinatorial analysis situs, Trans. Amer. Math. Soc. 28 (1926), 301-329.
  • 36. O. Veblen and J. W. Alexander, On the class of a covariant tensor, Ann. of Math. (2) 28 (1926/27), 245-250.
  • 37. J. W. Alexander and G. B. Briggs, On types of knotted curves, Ann. of Math. (2) 28 (1926/1927), 562-586.
  • 38. J. W. Alexander, Topological invariants of knotted curves in 3-space, Bull. Amer. Math. Soc. 33 (1927), 412.
  • 39. J. W. Alexander, Topological invariants of knots and links, Trans. Amer. Math. Soc. 30 (1928), 275-306.
  • 40. J. W. Alexander, The combinatorial theory of complexes, Ann. of Math. (2) 31 (1930), 292-320.
  • 41. J. W. Alexander and L. W. Cohen, Homology groups associated with infinite complexes, Bull. Amer. Math. Soc. 37 (1931), 345.
  • 42. J. W. Alexander and L. W. Cohen, A classification of the homology groups of compact spaces, Ann. of Math. (2) 33 (1932), 538-566.
  • 43. J. W. Alexander, Some problems in topology, Verhandlungen Kongress Zurich 1932, 249-257.
  • 44. J. W. Alexander, A matrix knot invariant, Proc. Nat. Acad. Sci. U. S. A. 19 (1933), 272-275.
  • 45. J. W. Alexander, On the homology groups of abstract spaces, Ann. of Math. (2) 35 (1934), 130-151.
  • 46. J. W. Alexander, On the characters of discrete abelian groups, Ann. of Math. (2) 35 (1934), 389-395.
  • 47. J. W. Alexander, Note on Pontrjagin's topological theorem of duality, Proc. Nat. Acad. Sci. U. S. A. 21(1935), 222-225.
  • 48. J. W. Alexander, On the chains of a complex and their duals, Proc. Nat. Acad. Sci. U. S. A. 21 (1935), 509-511.
  • 49. J. W. Alexander, On the ring of a compact metric space, Proc. Nat. Acad. Sci. U. S. A. 21 (1935), 511-512.
  • 50. J. W. Alexander, On non-periodic forces, acting on oscillatory systems, Physica 2 (1935), 273-285.
  • 51. J. W. Alexander and L. Zippin, Discrete abelian groups and their character groups, Ann. of Math. (2) 36 (1935), 71-85.
  • 52. J. W. Alexander, On the connectivity ring of an abstract space, Ann. of Math. (2) 37 (1936), 698-708.
  • 53. J. W. Alexander, On the connectivity ring of a bicompact space. I, II, Proc. Nat. Acad. Sci. U. S. A. 22 (1936), 300-303, 381-384.
  • 54. J. W. Alexander, A theory of connectivity in terms of gratings, Ann. of Math. (2) 39 (1938), 883-912.
  • 55. J. W. Alexander, On the concept of a topological space, Proc. Nat. Acad. Sci. U. S. A. 25 (1939), 52-54.
  • 56. J. W. Alexander, On the connectivity ring of a lattice, Proc. Nat. Acad. Sci. U. S. A. 25 (1939), 208-209.
  • 57. J. W. Alexander, Ordered sets, complexes and the problems of compactification, Proc. Nat. Acad. Sci. U. S. A. 25 (1939), 296-298.
  • 58. J. W. Alexander, Gratings and homology theory, Bull. Amer. Math. Soc. 53 (1947), 201-233. MR 8, 480.
  • 59. J. W. Alexander, The connectivity ring of an abstract space, Uspehi Mat. Nauk 2 (1947), no. 1(17), 156-165. (Russian) MR 10, 317.